Alert archive / Wisconsin / River Flood Warnings in 2020
River Flood Warning 15, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at May 29, 2020, 12:51 AM CDT for Jackson County, Wisconsin. It took effect at May 29, 2020, 3:24 AM CDT. It was in force for 112 min.
The area
The outline as issued.
The facts
- Issued
- May 29, 2020, 12:51 AM CDT (05:51 UTC)
- In effect from
- May 29, 2020, 3:24 AM CDT
- Expired
- May 29, 2020, 5:16 AM CDT
- In force
- 112 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jackson County, WI
The radar
The La Crosse radar (KARX), 54 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River (WI) at Black River Falls (BRFW3). The gauge peaked at 46.72 ft at May 29, 2020, 1:00 AM CDT.
- Action stage
- 43 ft
- Minor stage
- 47 ft
- Moderate stage
- 51 ft
- Major stage
- 55 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 053813595, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
842 WGUS43 KARX 290551 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 1251 AM CDT Fri May 29 2020 .Recent heavy rainfall will cause some flooding along the Black River this morning. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... weather.gov/lacrosse. && WIC053-291750- /O.NEW.KARX.FL.W.0015.200529T0824Z-200530T0900Z/ /BRFW3.1.ER.200529T0824Z.200529T1200Z.200529T1500Z.NO/ 1251 AM CDT Fri May 29 2020 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Black River at Black River Falls. * until late morning. * At 11:00 PM Thursday the stage was 46.5 feet. * Flood stage is 47.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage early this morning and continue to rise to near 47.3 feet by mid morning. The river will fall below flood stage by later this morning. * Impact...At 47.0 feet...Some rural roads may begin to flood including county Highway VV downstream near the La Crosse County line. && LAT...LON 4435 9075 4417 9088 4411 9097 4413 9100 4437 9080 $$
1 follow-up statement
294 WGUS83 KARX 291017 FLSARX Flood Statement National Weather Service La Crosse WI 516 AM CDT Fri May 29 2020 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && WIC053-291046- /O.CAN.KARX.FL.W.0015.000000T0000Z-200530T0900Z/ /BRFW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 516 AM CDT Fri May 29 2020 The Flood Warning is cancelled for The Black River at Black River Falls. * At 4:00 AM Friday the stage was 46.4 feet. * Flood stage is 47.0 feet. * Forecast...The river crested below flood stage at 46.7 feet. The river will continue to fall to 44.2 feet by Saturday morning. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at May 28, 10:20 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 28, 10:20 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1020 PM CDT Thu May 28 2020 .SHORT TERM...(This evening through Friday) Issued at 225 PM CDT Thu May 28 2020 Pretty busy stretch of weather the past 24 hours, but a welcome reprieve is coming - both from the weather and also from the recent stretch of humidity if you're not a fan of such things. Broad upper low continues to spin over the Lower Mississippi River Valley at this hour, with a stronger northern stream working dropping into western Ontario. That setup drove quite the strong low/mid level frontogenetic response overnight, with widespread showers and storms developing, some of which produced heavy rains of 2-4 inches and some mainly minor flooding. Thankfully that setup is dwindling as of early afternoon, with a nearly stationary frontal boundary over southwest Wisconsin and the residual mid level forcing feeling the influence of the northern stream wave and on the move, helping displace the focus for additional precipitation to the south and east through early evening while also waning in coverage. What follows will be a pretty dramatic change, as much cooler air aloft filters into the region into Friday, complete with 850mb temperatures dipping as low as 2-3C per current trends. That's more typical of October and a quick check upstream confirms such thinking, with temperatures only in the 40s and 50s as of 18Z across the Northern Plains, tucked beneath a thickening axis of diurnally enhanced cumulus. That same idea should play out there to wrap up the work week, with the core of coolest air aloft arriving during "peak heating" Friday, with steep lapse rates and plenty of moisture at the top of the inversion favoring scattered to overcast diurnal cumulus, and temperatures struggling through the 60s. Refreshing! .LONG TERM...(Friday night through Thursday) Issued at 225 PM CDT Thu May 28 2020 Northwest flow aloft and surface high pressure persist through the weekend, keeping cool, dry air over our region. 850 mb temperatures will hover around 3C (-1 to -2 NAEFS standard anomalies), which should translate to highs in the 60s and 70s. In addition, dewpoints will be much lower than recently, bringing a stark change from the recent humidity. Lows at night are expected to be in the 40s for many, with even some 30s possible Saturday night in the typical cold spots of central Wisconsin as high pressure moves directly overhead. Large upper level ridge nudges closer to our area for early next week, with southerly return flow at the surface ushering in warmth and humidity once again. Shower and thunderstorm chances will increase as well, as several pieces of shortwave energy round the ridge into our area. 850 mb temps soar to around +20C by Tuesday evening (+1 to +2 NAEFS standard anomalies), resulting in highs well into the 80s Tuesday and Wednesday. Once potential caveat to this heat is the potential for clouds and thunderstorms each day, which may keep highs lower. Details become murky by the end of the week, with disagreement on whether we finally dry out again or continue the active weather. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1020 PM CDT Thu May 28 2020 Cigs: skc/scattered high/mid level clouds for the overnight hours. Lower cigs will return by late Fri morning though as cloud shield currently over the dakotas/southern Canada drops southeast. Some diurnal elements with this mass, but bufkit soundings and rh fields point to ample saturation, accompanied by favorable low level lapse rates. Will keep VFR for now, but see some potential for cigs around 2.5 kft. Expect some scattering of the deck Fri evening, but another quick round of bkn cigs could return overnight. WX/vsby: with winds generally above 6 kts and drier sfc dewpoints filtering in, don't think fog will be a concern for the TAF locations. Will monitor. Winds: northwest through the period, picking up with a few higher gusts on Friday. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Lawrence LONG TERM...Lee AVIATION...Rieck
Hazardous weather outlook, May 28, 2:55 PM CDT, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 255 PM CDT Thu May 28 2020 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-291200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 255 PM CDT Thu May 28 2020 This Hazardous Weather Outlook is for portions of southeast Minnesota, northeast Iowa, and southwest into central Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. However, rises on rivers are likely through the coming weekend, with some minor flooding possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorm chances return later Monday and continue through midweek. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Lawrence
Nearby
River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.